MAUDE Adverse Event Report: ETHICON INC. MCRYL VIO 27IN 3-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL VIO 27IN 3-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number Y305H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: were there any unexpected outcomes or complications as a result of the prolonged surgery time? => no further information is available.Was the patient treatment altered in anyway due to the prolonged surgery time? if yes, please explain => no further information is available.A manufacturing record evaluation was performed for the finished device lot qcmdqe, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a total prostatectomy procedure on (b)(6) 2020; and a suture was used.During the procedure, the needle came off the suture during use on the ureter.It was not a control release needle.It was hard finding the needle that came off.The operation time was extended within 30 minutes.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 9/9/2020.Additional h3 investigation summary: it was reported pull off - suture needle.One paper lid, one detached needle and one re-winding suture inside a winding former of product code y305, lot qcmdqe were returned for analysis.During the visual inspection of the needle, the swage and attachment area were as expected and remnant of the suture was noted into the barrel hole and marks were observed on the edge of the needle that appears to be by the use of a surgical instrument.The suture was dispensed and examined, one extreme of the strand is severely cut appears to be by the use of a surgical instrument.The suture was examined and one extreme of the strand is severely cut appears to be by the use of a surgical instrument.In addition, body fluids were noted along.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the sample condition the assignable of the performance pull off suture, suggest an improper handling of the sample.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
MCRYL VIO 27IN 3-0 S/A RB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10325996
Report Number2210968-2020-05584
Device Sequence Number2623577
Product Code GAN
UDI-Device Identifier10705031058712
UDI-Public10705031058712
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberY305H
Device Catalogue NumberY305H
Device Lot NumberQCMDQE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2020
Initial Date Received by Manufacturer 07/15/2020
Supplement Date Received by Manufacturer08/17/2020
Initial Report FDA Received Date07/27/2020
Supplement Report FDA Received Date09/09/2020
Patient Sequence Number1